Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 68, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 1, 2016, 2:51 PM CDT for Massac County, Pope County, Illinois; 4 counties in Kentucky. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2016, 2:51 PM CDT (19:51 UTC)
- Expired
- Aug 1, 2016, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Massac County, IL, Pope County, IL, Graves County, KY, Livingston County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 18 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 2:59 PM CDT | HEAVY RAIN 1.62 | Paducah, KY | 1.62 INCHES IN PAST 42 MINUTES. |
| Aug 1, 3:10 PM CDT | HEAVY RAIN 2.43 | West Paducah, KY | 2.43 INCHES AT THE NWS OFFICE IN 50 MINUTES |
| Aug 1, 3:18 PM CDT | FLASH FLOOD | Paducah, KY | FLOOD CONDITIONS REPORTED ALONG PORTIONS OF HIGHWAY 45/JACKSON STREET IN PADUCAH. |
| Aug 1, 3:25 PM CDT | FLASH FLOOD | 2 S Calvert City, KY | 6 INCHES OF WATER OVER HWY 62 NEAR THE END OF THE PURCHASE PARKWAY. |
| Aug 1, 3:35 PM CDT | FLASH FLOOD | 4 Ne Draffenville, KY | WATER OVER ENGLISH ROAD EAST OF HWY 641 |
| Aug 1, 4:30 PM CDT | FLASH FLOOD | 1 Ese Lone Oak, KY | STARR HILL ROAD WASHED OUT NEAR HENDRON ROAD IN LONE OAK. LARGE HOLE IN ROADWAY. ROAD WILL BE CLOSED UNTIL FURTHER NOTICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816
WGUS53 KPAH 011951
FFWPAH
ILC127-151-KYC083-139-145-157-012245-
/O.NEW.KPAH.FF.W.0068.160801T1951Z-160801T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
251 PM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN POPE COUNTY IN SOUTHERN ILLINOIS...
NORTHWESTERN MARSHALL COUNTY IN WESTERN KENTUCKY...
NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
SOUTHERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
MCCRACKEN COUNTY IN WESTERN KENTUCKY...
* UNTIL 545 PM CDT
* AT 250 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PADUCAH...CALVERT CITY...REIDLAND...LONE OAK...BROOKPORT...
HENDRON...MASSAC...WEST PADUCAH...WOODLAWN-OAKDALE...LEDBETTER...
GRAND RIVERS...SMITHLAND...HAMLETSBURG AND SYMSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3689 8881 3695 8881 3703 8885 3709 8886
3720 8824 3699 8822 3698 8823 3688 8848
$$2 follow-up statements
612
WGUS73 KPAH 012107
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
407 PM CDT MON AUG 1 2016
ILC127-151-KYC083-139-145-157-012245-
/O.CON.KPAH.FF.W.0068.000000T0000Z-160801T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASSAC IL-POPE IL-MARSHALL KY-GRAVES KY-LIVINGSTON KY-MCCRACKEN KY-
407 PM CDT MON AUG 1 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN MASSAC...SOUTHEASTERN POPE...NORTHWESTERN MARSHALL...
NORTHERN GRAVES...SOUTHERN LIVINGSTON AND MCCRACKEN COUNTIES...
AT 405 PM CDT...TRAINED WEATHER SPOTTERS REPORTED WATER OVER SEVERAL
ROADS ACROSS MCCRACKEN COUNTY IN WEST KENTUCKY.
STORMS HAVE DIMINISHED CONSIDERABLY. ADDITIONAL HEAVY RAIN IS NOT
ANTICIPATED. HOWEVER IT WILL TAKE A LITTLE MORE TIME FOR WATER TO
RECEDE ACROSS THE WARNING AREA.
SOME LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLOODING INCLUDE...
PADUCAH...CALVERT CITY...REIDLAND...LONE OAK...BROOKPORT...HENDRON...
MASSAC...WEST PADUCAH...WOODLAWN-OAKDALE...LEDBETTER...
GRAND RIVERS...SMITHLAND...HAMLETSBURG AND SYMSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3689 8881 3695 8881 3703 8885 3709 8886
3720 8824 3699 8822 3698 8823 3688 8848
$$467
WGUS73 KPAH 012244
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT MON AUG 1 2016
ILC127-151-KYC083-139-145-157-012253-
/O.EXP.KPAH.FF.W.0068.000000T0000Z-160801T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASSAC IL-POPE IL-MARSHALL KY-GRAVES KY-LIVINGSTON KY-MCCRACKEN KY-
544 PM CDT MON AUG 1 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MASSAC...SOUTHEASTERN
POPE...NORTHWESTERN MARSHALL...NORTHERN GRAVES...SOUTHERN LIVINGSTON
AND MCCRACKEN COUNTIES WILL EXPIRE AT 545 PM CDT...
THE HEAVY RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED IN SEVERAL
LOCATIONS WITHIN THE WARNED AREA. FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3689 8881 3695 8881 3703 8885 3709 8886
3720 8824 3699 8822 3698 8823 3688 8848
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:37 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 1, 2:37 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Paducah KY 237 PM CDT MON AUG 1 2016 .SHORT TERM...(Tonight through Wednesday night) Issued at 237 PM CDT Mon Aug 1 2016 Convection chances continue through mid week. Heights will slowly rise and allow for more heat/humidity, with best chances gradually shifting NE with time. Used a blend of the NAM and ECMWF. In the short term, used Radar/Sat trends and the HRRR. Persistence was used for temps along with the latest MOS. Will continue to monitor closely the possible need for a Heat Advisory. Parts of SEMO will be close Tuesday. More of the area on Wednesday. .LONG TERM...(Thursday through Monday) Issued at 237 PM CDT Mon Aug 1 2016 An upper level high off to our southwest will keep our region in northwest flow for the end of the work week. Shower and thunderstorm chances will continue on Thursday with diurnal heating, with any activity waning for Thursday night. By Friday, models show an approaching cold front, which will increase our shower and thunderstorm chances Friday into Friday night. Models indicate the front will be draped across our region Saturday into Sunday, and this will continue showers and thunderstorms through the weekend, especially during the daylight hours. The front will continue to meander in our region into the beginning of next week, and this will keep us in an unstable pattern through at least Monday. Southerly winds south of the front will keep our region warm and muggy through the end of the work week, with just a small drop in temperatures over the weekend as the front dips a little farther south. High temperatures will be in the 90 to 95 degree range Thursday and Friday, and in the upper 80s to around 90 degrees Saturday through Monday. Dew points in the middle 70s will give us heat indices in the 100 to 105 degree range away from showers and storms. Heat indices will drop off a few degrees for next weekend and into Monday. && .AVIATION... Issued at 1159 AM CDT Mon Aug 1 2016 Kept TAFs generally VFR with light winds. Some MVFR cigs possible this afternoon through 20-21z. Band of convection from KEVV to just east of KCEY will continue east. From 00z on...confidence too low to include convective chances in the TAFs. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Aug 1, 2:25 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 225 AM CDT MON AUG 1 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 225 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY MOST STORMS, WHILE ISOLATED STRONGER STORMS MAY PRODUCE GUSTY WINDS OR HAIL. PATCHY FOG MAY RESTRICT VISIBILITY EARLY TODAY AND LATE TONIGHT BUT WILL BURN OFF QUICKLY ONCE DAYLIGHT BEGINS. THE HEAT INDEX WILL APPROACH AND MAY EXCEED TRIPLE DIGITS ACROSS SOUTHEAST MISSOURI AND SOUTHERN KENTUCKY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY CHANCES FOR SCATTERED THUNDERSTORMS ARE FORECAST AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ISOLATED STRONGER STORMS MIGHT PACK A PUNCH OF GUSTY WIND OR HAIL AS WELL. THE HEAT INDEX WILL AGAIN APPROACH OR EXCEED TRIPLE DIGITS EACH AFTERNOON DURING THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF STORM ACTIVITY ARE APPRECIATED.
In the hours before
Special weather statement, Aug 1, 10:33 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1033 AM CDT MON AUG 1 2016 KYZ005>013-015>017-020>022-011700- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...PADUCAH...MAYFIELD...SYMSONIA...LOWES... SMITHLAND...BENTON...HARRIS GROVE...KIRKSEY...MURRAY... NEW CONCORD...MARION...EDDYVILLE...CADIZ...CANTON...LINTON... ROCKCASTLE...PRINCETON...FRYER...DIXON...MADISONVILLE... HOPKINSVILLE...CALHOUN...GREENVILLE...ALLEGRE...CLIFTY...ELKTON... GUTHRIE 1033 AM CDT MON AUG 1 2016 AT 1030 AM...A LINE OF THUNDERSTORMS ACROSS WEST KENTUCKY EXTENDED FROM MARION TO PADUCAH TO MAYFIELD. MOVEMENT WAS EAST AROUND 25 MPH. THROUGH NOON...AS THE STORMS CONTINUE EAST...SOME OF THE STRONGER ACTIVITY COULD RESULT IN GUSTY WINDS 30 TO 40 MPH. THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN. HOWEVER WITH THE ACTIVITY MOVING ALONG FLOODING CONCERNS SEEM MINIMAL. THE STRONGER STORMS WILL AFFECT AREAS FROM CALVERT CITY TO BENTON...EDDYVILLE AND EVENTUALLY PRINCETON. CN
Special weather statement, Aug 1, 2:37 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT MON AUG 1 2016
ILZ090-094-KYZ001>008-011-MOZ109-110-112-114-012030-
POPE IL-MASSAC IL-FULTON KY-HICKMAN KY-CARLISLE KY-GRAVES KY-
BALLARD KY-LYON KY-MARSHALL KY-LIVINGSTON KY-MCCRACKEN KY-
NEW MADRID MO-BUTLER MO-MISSISSIPPI MO-STODDARD MO-
237 PM CDT MON AUG 1 2016
...SPECIAL WEATHER STATEMENT...
AT 235 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF CALVERT CITY TO NEAR PINHOOK
TO NEAR FISK. MOVEMENT WAS EAST SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PADUCAH...MAYFIELD...BENTON...NEW MADRID...CALVERT CITY...HICKMAN...
BERNIE...CLINTON...LILBOURN...BARDWELL...REIDLAND...LONE OAK...
PARMA...MARSTON...QULIN...HOWARDVILLE...RISCO...PINHOOK...
LOVELACEVILLE AND CAYCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING AND TORRENTIAL RAINFALL IS ALSO OCCURRING WITH
THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3663 8996 3663 9015 3660 9018 3655 9018
3654 9021 3650 9022 3650 9024 3672 9037
3675 8938 3718 8833 3696 8800 3651 8908
3649 8996
TIME...MOT...LOC 1935Z 287DEG 16KT 3713 8834 3674 8931 3671 9021
RSTSpecial weather statement, Aug 1, 2:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT MON AUG 1 2016
KYZ005>008-010-011-012030-
CRITTENDEN KY-LYON KY-MARSHALL KY-LIVINGSTON KY-GRAVES KY-
MCCRACKEN KY-
247 PM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...NORTHEASTERN
GRAVES...SOUTHEASTERN LIVINGSTON...NORTHERN LYON...SOUTH CENTRAL
CRITTENDEN AND SOUTHEASTERN MCCRACKEN COUNTIES UNTIL 330 PM CDT...
AT 246 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF SALEM TO NEAR LEDBETTER TO
NEAR HENDRON. MOVEMENT WAS EAST SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BENTON...CALVERT CITY...EDDYVILLE...REIDLAND...LEDBETTER...
WOODLAWN-OAKDALE...KUTTAWA...GRAND RIVERS...DYCUSBURG AND SYMSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3717 8805 3704 8796 3683 8841 3701 8865
3704 8848 3718 8826
TIME...MOT...LOC 1946Z 265DEG 18KT 3715 8829 3704 8843 3697 8862
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:37 PM CDT | Special Weather Statement | PAH | Carlisle, Fulton, Graves, Hickman, Marshall | 53 min |
| Aug 1, 2:47 PM CDT | Special Weather Statement | PAH | Lyon, Marshall | 43 min |
| Aug 1, 2:59 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Marshall | 46 min |
| Aug 1, 3:15 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Trigg | 34 min |
| Aug 1, 3:33 PM CDT | Areal Flood Advisory | PAH | Calloway, Graves, Marshall | 3 hr |
| Aug 1, 4:01 PM CDT | Special Weather Statement | PAH | Christian | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.